Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 20, NWS Mobile, AL

January 2, 2017Okaloosa County, Santa Rosa County, Florida; Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 2, 2017, 6:44 PM CST for Okaloosa County, Santa Rosa County, Florida; Covington County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2017, 6:44 PM CST (00:44 UTC)
Expired
Jan 2, 2017, 7:15 PM CST
In force
31 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Covington County, AL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 60 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 11:22 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2017-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2017-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

963 
WUUS54 KMOB 030044
SVRMOB
ALC039-FLC091-113-030115-
/O.NEW.KMOB.SV.W.0020.170103T0044Z-170103T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
644 PM CST MON JAN 2 2017

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Eastern Covington County in south central Alabama...
  Southeastern Santa Rosa County in northwestern Florida...
  Okaloosa County in northwestern Florida...

* Until 715 PM CST

* At 643 PM CST, severe thunderstorms were located along a line
  extending from Opp, to 6 miles southeast of Florala, to near
  Niceville, to 7 miles southwest of Mary Esther, moving east at 60
  mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
  Opp, Valparaiso, Mary Esther, Florala, Ocean City, Lake Lorraine,
  Navarre, Shalimar, Laurel Hill, Lockhart, Cinco Bayou, Navarre
  Beach and Eglin Air Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM CST for south central
Alabama...and northwestern Florida.

LAT...LON 3099 8639 3046 8639 3048 8628 3040 8628
      3042 8631 3038 8633 3038 8650 3029 8650
      3030 8710 3035 8706 3037 8692 3037 8697
      3036 8705 3061 8684 3093 8648 3145 8632
      3145 8626 3144 8620 3100 8619
TIME...MOT...LOC 0043Z 261DEG 52KT 3128 8626 3093 8628 3058 8646 3032
8673

HAIL...0.88IN
WIND...60MPH
 
$$

Butts
2 follow-up statements
915 
WWUS54 KMOB 030101
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
701 PM CST MON JAN 2 2017

ALC039-030110-
/O.CAN.KMOB.SV.W.0020.000000T0000Z-170103T0115Z/
Covington AL-
701 PM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COVINGTON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 800 PM CST for northwestern
Florida.

Additional statements will be issued as conditions warrant.

LAT...LON 3030 8710 3035 8706 3037 8692 3037 8698
      3036 8705 3061 8684 3071 8654 3099 8639
      3046 8639 3048 8628 3040 8628 3042 8631
      3038 8633 3040 8639 3038 8640 3038 8650
      3029 8650
TIME...MOT...LOC 0100Z 263DEG 56KT 3132 8598 3097 8600 3086 8601 3062
8618 3041 8649

$$

FLC091-113-030115-
/O.CON.KMOB.SV.W.0020.000000T0000Z-170103T0115Z/
Santa Rosa FL-Okaloosa FL-
701 PM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR SOUTHEASTERN SANTA ROSA AND SOUTHERN OKALOOSA COUNTIES...

At 700 PM CST, severe thunderstorms were located along a line
extending from near New Brockton, to 8 miles southwest of Geneva, to
11 miles northeast of De Funiak Springs, to near Eglin Air Force
Base, to Destin, moving east at 65 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Navarre,
Shalimar, Cinco Bayou, Navarre Beach and Eglin Air Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

Additional statements will be issued as conditions warrant.

&&

A tornado watch remains in effect until 800 PM CST for northwestern
Florida.

LAT...LON 3030 8710 3035 8706 3037 8692 3037 8698
      3036 8705 3061 8684 3071 8654 3099 8639
      3046 8639 3048 8628 3040 8628 3042 8631
      3038 8633 3040 8639 3038 8640 3038 8650
      3029 8650
TIME...MOT...LOC 0100Z 263DEG 56KT 3132 8598 3097 8600 3086 8601 3062
8618 3041 8649

HAIL...0.88IN
WIND...60MPH
 
$$

Butts
882 
WWUS54 KMOB 030119
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
719 PM CST MON JAN 2 2017

FLC091-113-030127-
/O.EXP.KMOB.SV.W.0020.000000T0000Z-170103T0115Z/
Santa Rosa FL-Okaloosa FL-
719 PM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANTA ROSA AND
SOUTHERN OKALOOSA COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have largely moved out of the
warned area. Therefore, the warning has been allowed to expire.
However, gusty winds are still possible with these thunderstorms,
especially over southern Okaloosa County in and around
Choctawhatchee Bay.

A tornado watch remains in effect until 800 PM CST for northwestern
Florida.

Additional statements will be issued as conditions warrant.

LAT...LON 3030 8710 3035 8706 3037 8692 3037 8698
      3036 8705 3061 8684 3071 8654 3099 8639
      3046 8639 3048 8628 3040 8628 3042 8631
      3038 8633 3040 8639 3038 8640 3038 8650
      3029 8650
TIME...MOT...LOC 0117Z 261DEG 52KT 3135 8573 3100 8575 3089 8576 3065
8593 3044 8624

$$

Butts

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 5:52 PM CST, 52 minutes earlier.

Area forecast discussion, Jan 2, 5:52 PM CST, 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
552 PM CST Mon Jan 2 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...MVFR to IFR cigs and visibilities through about
03.03z...followed by IFR to LIFR cigs and visibilities through about
03.12z...then improving to IFR to MVFR cigs and visibilities through
about 03.15z...followed by mostly VFR conditions through 04.00z.
Lower cigs ands visibilities mostly in and around heavy showers and
thunderstorms through early to mid evening...followed by fog and low
status clouds becoming widespread and dense at times through about
sunrise tue...then gradually improving through mid morning. Winds
generally will be from the south at 10 to 20 knots with higher gusts
through this evening shifting southwest to west at 8 to 12 knots late
tonight continuing through tue afternoon. 32/ee

&&

.PREV DISCUSSION... /issued 531 PM CST Mon Jan 2 2017/

DISCUSSION...See updated information for land areas below.

UPDATE...The tornado watch has been canceled for the following
counties in Southwest Alabama...

Clark...Washington...

The tornado watch continues for all remaining counties in southwest
Alabama and all areas of Northwest Florida...including all inland
bays ands sounds. 32/ee

PREV DISCUSSION... /issued 456 PM CST Mon Jan 2 2017/

DISCUSSION...See updated information for land areas below.

UPDATE...The tornado watch has been canceled for the following
counties in Southeast Mississippi...

Wayne...Perry...Greene...George...Stone...

in Southwest Alabama...

Choctaw...

The tornado watch continues for all remaining counties in southwest
Alabama and all areas of Northwest Florida...including all inland
bays ands sounds. 32/ee

PREV DISCUSSION... /issued 340 PM CST Mon Jan 2 2017/

TORNADO WATCH UNTIL 8 PM...

FLASH FLOOD WATCH UNTIL MIDNIGHT...

NEAR TERM /Now Through Tuesday/...Supercells posing a risk for
damaging straight-line winds, large hail, and a few tornadoes are
ongoing across the area this afternoon in a supportive environment
characterized by decent instability (MLCAPE of 1000-1500 J/kg) and
deep-layer shear (40+ kts) beneath sufficient upper level forcing
associated with a passing shortwave trough. This convective activity
is expected to continue into the evening hours before an impressive
squall line (currently approaching from the west) passes through the
area with an attendant damaging straight-line wind threat. An
elevated flash flood threat is also ongoing through this evening and
tonight as intense downpours and training storms are already
producing serious flooding issues across some areas this afternoon.
This flooding threat will be especially prominent in areas with
already-saturated soils from the previous 48 hours of heavy rainfall.

A weak boundary (maintaining the aforementioned squall line) passes
through the area this evening as the shortwave responsible for
today's chaotic weather moves off the southeast Atlantic coast. In
the wake of the boundary, surface flow shifts to westerly, providing
some slight relief from the humidity Tuesday (dewpoints dip into the
mid and upper 50's) but persisting cloud cover over interior
portions of the forecast area. Given the orientation and weak nature
of this frontal boundary and zonal flow pattern building back over
the area aloft, not expecting much in terms of cooler air, with
highs Tuesday still expected to reach the low to mid 70's across the
area. Low temps tonight will range from upper 50's to low 60's west-
to-east across the area. /49

SHORT TERM /Tuesday night Through Thursday night/...An east coast
trough will deepen Tuesday night into Wednesday, sending a
another cold front through the area. This front will not have any
moisture to work with, so no more than sprinkles expected. However,
it will bring a much colder airmass into the region for the middle of
the week. High temps on Wednesday will range from the upper 50s and
low 60s inland to upper 60s near the coast. Wednesday night lows will
fall into the mid and upper 30s inland to mid 40s along the coast.
Thursday's highs will be in the low 50s inland to mid 50s along the
coast. Thursday night lows will drop into the low to mid 30s inland
to low 40s along the coast. /13

LONG TERM /Friday Through Monday/...Due to ongoing severe weather,
we did not change the extended from the previous package. Please see
previous AFD for the long term discussion. /13

MARINE...Moderate to strong onshore flow decreases and shifts to
westerly early Tuesday AM in the wake of a weak frontal passage
tonight. Upper energy digging south over the Northern Plains through
the Great Lakes regions will then push a stronger surface front
across the forecast area Wednesday into Wednesday night, bringing
strong offshore flow to area coastal waters. The flow remains
offshore into the weekend, with guidance advertising a second
reinforcement crossing the area later this week. With the GFS well
ahead of the ECMWF on the timing of this reinforcement, it
advertises another upper system approaching the forecast area Friday
night into Saturday and a return of onshore flow with a surface
system crossing the FA Saturday. Current forecast is based more on
ECMWF solution, with moderate winds remaining largely offshore
Friday and into the weekend. /49

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until midnight CST tonight for ALZ051>060-
     261>266.

     High Rip Current Risk through late tonight for ALZ265-266.

FL...Flash Flood Watch until midnight CST tonight for FLZ201>206.

     High Rip Current Risk through late tonight for FLZ202-204-206.

MS...Flash Flood Watch until midnight CST tonight for MSZ067-075-076-
     078-079.

GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ630>635-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 2, 6:23 AM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
623 AM CST MON JAN 2 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-031230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
623 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED TODAY...MAINLY THIS AFTERNOON
INTO THE EVENING. WINDS GUSTING TO 70 MPH IS THE PRIMARY
THREAT...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT.

RAIN FROM THE PREVIOUS DAYS CREATING SATURATED SOILS...AND ANOTHER
GENERAL ONE TO TWO INCHES OF RAIN...AND LOCALLY HIGH AMOUNTS OF THREE
INCHES POSSIBLE TODAY INTO THIS EVENING. LOCALIZED FLOODING OF ROADS
ALONG WITH RAPID RISES IN RIVERS ARE POSSIBLE...MAINLY SOUTH OF
HIGHWAY 84.

STRONG ONSHORE FLOW WILL DEVELOP TODAY...CREATING A HIGH RISK OF
DANGEROUS RIP CURRENTS TODAY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-031230-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
623 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

STRONG ONSHORE FLOW WILL DEVELOP TODAY AS A SYSTEM APPROACHES THE
AREA. THIS WILL CREATE DANGEROUS CONDITIONS FOR SMALL CRAFT LASTING
INTO TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG ONSHORE FLOW WILL EASE TUESDAY...THOUGH SMALL CRAFT ARE URGED
TO EXERCISE CAUTION INTO TUESDAY NIGHT. A STRONG FRONT WILL CROSS
THE AREA THURSDAY NIGHT...CREATING A STRONG OFFSHORE FLOW FOR THE
COMING WEEKEND AND DANGEROUS CONDITIONS FOR SMALL CRAFT.

In the hours before

Special weather statement, Jan 2, 1:54 PM CST, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
154 PM CST MON JAN 2 2017

FLZ205-206-022045-
Okaloosa Inland FL-Okaloosa Coastal FL-
154 PM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 245 PM CST...

At 154 PM CST, the strong thunderstorm was located over Mary Esther,
moving northeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar, Cinco
Bayou and Eglin Air Force Base.

A tornado watch remains in effect until 800 PM CST for northwestern
Florida.

LAT...LON 3035 8685 3038 8682 3039 8680 3039 8682
      3071 8659 3071 8639 3046 8639 3047 8633
      3039 8638 3040 8639 3038 8640 3038 8650
      3029 8650 3029 8663
TIME...MOT...LOC 1954Z 217DEG 36KT 3038 8669
Special weather statement, Jan 2, 2:40 PM CST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 PM CST MON JAN 2 2017

ALZ057-058-022130-
Butler AL-Crenshaw AL-
240 PM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
CRENSHAW AND SOUTHEASTERN BUTLER COUNTIES UNTIL 330 PM CST...

At 240 PM CST, the strong thunderstorm was located 8 miles northwest
of Dozier, or 15 miles southwest of Luverne, moving northeast at 40
mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood and Petrey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 800 PM CST for south central
Alabama.

LAT...LON 3166 8616 3164 8616 3163 8618 3162 8618
      3161 8617 3156 8627 3152 8651 3166 8651
      3196 8640 3192 8618 3183 8618 3181 8620
      3179 8620 3179 8615 3166 8615
TIME...MOT...LOC 2040Z 209DEG 34KT 3158 8647
Special weather statement, Jan 2, 5:35 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
535 PM CST MON JAN 2 2017

ALZ054-057-030015-
Butler AL-Wilcox AL-
535 PM CST MON JAN 2 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN WILCOX AND BUTLER COUNTIES UNTIL 615 PM
CST...

At 535 PM CST, the strong thunderstorms were located along a line
extending from 12 miles southeast of Belknap to near Pine Apple,and
moving east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Greenville and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

A tornado watch remains in effect until 800 PM CST for south central
Alabama.

LAT...LON 3167 8645 3175 8691 3183 8691 3183 8702
      3205 8699 3205 8686 3196 8686 3197 8645
      3186 8645 3184 8644
TIME...MOT...LOC 2335Z 273DEG 31KT 3204 8692 3184 8696

Butts
Special weather statement, Jan 2, 5:37 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
537 PM CST MON JAN 2 2017

FLZ205-030000-
Okaloosa Inland FL-
537 PM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN OKALOOSA COUNTY UNTIL 600 PM CST...

At 537 PM CST, the strong thunderstorm was located near Crestview,
moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crestview.

A tornado watch remains in effect until 800 PM CST for northwestern
Florida.

LAT...LON 3056 8657 3069 8672 3099 8642 3099 8639
      3070 8639
TIME...MOT...LOC 2337Z 224DEG 37KT 3069 8659
Special weather statement, Jan 2, 6:07 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
607 PM CST MON JAN 2 2017

ALZ261-263-265-030030-
Mobile Inland AL-Mobile Central AL-Mobile Coastal AL-
607 PM CST MON JAN 2 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE COUNTY UNTIL 630 PM CST...

At 606 PM CST, the strong thunderstorms were located along a line
extending from near Axis to Mobile Regional Airport to near Grand
Bay,and moving northeast at 40 to 50 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Downtown Mobile, Midtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, eastern Grand Bay, Bayou La Batre,
Creola, Mobile Regional Airport, I65 And AL 158, Coden, I65 And I165,
I10 And I65 and Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

A tornado watch remains in effect until 800 PM CST for southwestern
Alabama.

LAT...LON 3037 8837 3065 8828 3095 8799 3096 8788
      3076 8794 3077 8796 3088 8791 3092 8792
      3091 8792 3094 8793 3089 8793 3087 8798
      3088 8795 3071 8799 3075 8794 3071 8796
      3035 8810
TIME...MOT...LOC 0006Z 246DEG 44KT 3092 8798 3068 8822 3047 8829

Butts

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 7:18 PM CSTDense Fog AdvisoryMOBEscambia, Okaloosa, Santa Rosa8 hr
Jan 2, 7:42 PM CSTSpecial Weather StatementMOBEscambia, Santa Rosa48 min
Jan 2, 8:00 PM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa45 min
Jan 2, 8:49 PM CSTSpecial Weather StatementMOBEscambia, Okaloosa41 min
Jan 2, 9:40 PM CSTSpecial Weather StatementMOBEscambia, Santa Rosa35 min
Jan 2, 6:03 PM CSTSpecial Marine WarningMOB42 min
Jan 2, 6:07 PM CSTSpecial Weather StatementMOBMobile23 min
Jan 2, 6:11 PM CSTSpecial Marine WarningMOB34 min
Jan 2, 6:22 PM CSTSpecial Marine WarningMOB113 min
Jan 2, 6:45 PM CSTSpecial Marine WarningMOB45 min
Jan 2, 6:47 PM CSTSpecial Marine WarningMOB43 min
Jan 2, 6:48 PM CSTSpecial Weather StatementMOBMobile27 min
Jan 2, 7:18 PM CSTRiver Flood WarningMOBEscambia59 hr
Jan 2, 7:27 PM CSTSpecial Marine WarningMOB93 min
Jan 2, 7:27 PM CSTSpecial Marine WarningMOB63 min
Jan 2, 8:05 PM CSTMarine Dense Fog AdvisoryMOB11 hr
Jan 2, 8:16 PM CSTSpecial Marine WarningMOB44 min
Jan 2, 9:00 PM CSTSpecial Marine WarningMOB60 min
Jan 2, 10:11 PM CSTRiver Flood WarningMOBBaldwin18 hr
Jan 3, 6:44 AM CSTRiver Flood WarningMOBEscambia17 hr
Jan 3, 10:13 AM CSTRiver Flood WarningMOBDallas, Monroe, Wilcox3 days

Nearby

Severe Thunderstorm Warnings in Florida, 2017Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.